Alert archive / Michigan / Winter Storm Watches in 2011

Winter Storm Watch 4, NWS Gaylord, MI

March 21, 201117 counties in Michigan

NWS Gaylord, MI issued this winter storm watch at Mar 21, 2011, 4:09 AM EDT for 17 counties in Michigan. It took effect at Mar 22, 2011, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 21, 2011, 4:09 AM EDT (08:09 UTC)
In effect from
Mar 22, 2011, 6:00 PM EDT
Expired
Mar 22, 2011, 9:52 AM EDT
In force
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Crawford County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 41 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 508 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
508 m²/s²
0-3 km storm-relative helicity
656 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS43 KAPX 210809
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
409 AM EDT MON MAR 21 2011

...HEAVY SNOW POSSIBLE IN NORTHERN LOWER MICHIGAN LATE TUESDAY
INTO WEDNESDAY...

.AN AREA OF LOW PRESSURE WILL PASS JUST SOUTH OF LOWER MICHIGAN ON
WEDNESDAY. PRECIPITATION WILL DEVELOP TUESDAY EVENING AS THE LOW
APPROACHES. THIS WILL BE MAINLY IN THE FORM OF SNOW...THOUGH A
WINTRY MIX IS POSSIBLE NEAR AND SOUTH OF M-55 LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING. HEAVY SNOW OF 6 TO 10 INCHES IS POSSIBLE
WITHIN THE WATCH AREA. GUSTY EAST WINDS WILL RESULT IN
CONSIDERABLE BLOWING AND DRIFTING SNOW.

MIZ019>022-025>036-041-042-211800-
/O.NEW.KAPX.WS.A.0004.110322T2200Z-110323T1800Z/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA-
CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
409 AM EDT MON MAR 21 2011

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. 

IMPACTS...

 * POTENTIALLY DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED
   ROADS...LOW VISIBILITIES...AND BLOWING AND DRIFTING SNOW.

HAZARDOUS WEATHER...

 * SNOW WILL SPREAD NORTHWARD ACROSS NORTHERN LOWER MICHIGAN
   TUESDAY NIGHT. THE SNOW COULD BE HEAVY AT TIMES. SNOW MAY MIX
   WITH SLEET NEAR AND SOUTH OF M-55. SNOW WILL BECOME LESS
   INTENSE DURING THE DAY ON WEDNESDAY.

 * GUSTY EAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
   SNOW.

 * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
   SNOW OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE
   TO MONITOR THE LATEST FORECASTS.

&&

$$

JZ
4 follow-up statements
181 
WWUS43 KAPX 211951
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT MON MAR 21 2011

...HEAVY SNOW POSSIBLE ACROSS NORTHERN LOWER MICHIGAN TUESDAY NIGHT
INTO WEDNESDAY...

.A STORM SYSTEM ORGANIZING OVER THE WESTERN UNITED STATES...WILL
MOVE INTO THE OHIO VALLEY AND SOUTHERN MICHIGAN WEDNESDAY. PRECIPITATION
WILL DEVELOP TUESDAY EVENING AS THE STORM APPROACHES. THE PRECIPITATION
WILL BE MAINLY SNOW...THOUGH A WINTRY MIX IS POSSIBLE SOUTH OF M-72
TUESDAY NIGHT AND WEDNESDAY MORNING.

HEAVY SNOW OF 6 TO 10 INCHES IS POSSIBLE WITHIN THE WATCH AREA.
GUSTY EAST WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW.

MIZ019>022-025>036-041-042-220400-
/O.CON.KAPX.WS.A.0004.110322T2200Z-110323T1800Z/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA-
CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
351 PM EDT MON MAR 21 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON. 

IMPACTS...

 * POTENTIALLY DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED 
   ROADS...LOW VISIBILITIES...AND BLOWING AND DRIFTING SNOW. 

HAZARDOUS WEATHER...

 * SNOW WILL SPREAD INTO NORTHERN LOWER MICHIGAN TUESDAY
   NIGHT...AND COULD BE HEAVY AT TIMES. THE SNOW MAY MIX WITH
   SLEET AND FREEZING RAIN SOUTH OF M-72. SNOW WILL BECOME LESS
   INTENSE WEDNESDAY.

 * GUSTY EAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND 
   DRIFTING SNOW. 

 * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR 
   SIGNIFICANT SNOW OR SLEET ACCUMULATIONS THAT MAY IMPACT 
   TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. 

&&

$$
233 
WWUS43 KAPX 220211
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1011 PM EDT MON MAR 21 2011

...HEAVY SNOW POSSIBLE ACROSS NORTHERN LOWER MICHIGAN TUESDAY
NIGHT INTO WEDNESDAY...

.A STORM SYSTEM ORGANIZING OVER THE WESTERN UNITED STATES...WILL
MOVE INTO THE OHIO VALLEY AND SOUTHERN MICHIGAN WEDNESDAY.
PRECIPITATION WILL DEVELOP TUESDAY EVENING AS THE STORM
APPROACHES. THE PRECIPITATION WILL BE MAINLY SNOW...THOUGH A
WINTRY MIX IS POSSIBLE SOUTH OF M-72 TUESDAY NIGHT AND WEDNESDAY
MORNING.

HEAVY SNOW OF 6 TO 10 INCHES IS POSSIBLE WITHIN THE WATCH AREA.
GUSTY EAST WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW.

MIZ019>022-025>036-041-042-221015-
/O.CON.KAPX.WS.A.0004.110322T2200Z-110323T1800Z/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA-
CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1011 PM EDT MON MAR 21 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY AFTERNOON. 

IMPACTS...

 * POTENTIALLY DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED 
   ROADS...LOW VISIBILITIES...AND BLOWING AND DRIFTING SNOW. 

HAZARDOUS WEATHER...

 * SNOW WILL SPREAD INTO NORTHERN LOWER MICHIGAN TUESDAY NIGHT...
   AND COULD BE HEAVY AT TIMES. THE SNOW MAY MIX WITH SLEET AND 
   FREEZING RAIN SOUTH OF M-72. SNOW WILL BECOME LESS INTENSE 
   WEDNESDAY. 

 * GUSTY EAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND 
   DRIFTING SNOW. 

 * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR 
   SIGNIFICANT SNOW OR SLEET ACCUMULATIONS THAT MAY IMPACT 
   TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. 

&&

$$
149 
WWUS43 KAPX 220821
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
421 AM EDT TUE MAR 22 2011

...HEAVY SNOW POSSIBLE ACROSS NORTHERN LOWER MICHIGAN TONIGHT
INTO WEDNESDAY...

.A STORM SYSTEM ORGANIZING OVER THE CENTRAL UNITED STATES...WILL
MOVE INTO THE OHIO VALLEY AND SOUTHERN MICHIGAN BY WEDNESDAY.
PRECIPITATION WILL DEVELOP THIS EVENING AS THE STORM
APPROACHES. THE PRECIPITATION WILL BE MAINLY SNOW...THOUGH A
WINTRY MIX IS POSSIBLE SOUTH OF M-72 TONIGHT AND WEDNESDAY
MORNING.

HEAVY SNOW OF 6 TO 10 INCHES IS POSSIBLE WITHIN THE WATCH AREA
OVER A 24 HOUR PERIOD. GUSTY EAST WINDS WILL RESULT IN
CONSIDERABLE BLOWING SNOW.

MIZ019>022-025>036-041-042-221630-
/O.CON.KAPX.WS.A.0004.110322T2200Z-110323T1800Z/
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA-
CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA...
GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
421 AM EDT TUE MAR 22 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON. 

IMPACTS...

 * POTENTIALLY DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED
   ROADS...LOW VISIBILITIES...AND BLOWING SNOW.

HAZARDOUS WEATHER...

 * SNOW WILL SPREAD INTO NORTHERN LOWER MICHIGAN TONIGHT...AND 
   COULD BE HEAVY AT TIMES. THE SNOW MAY MIX WITH SLEET AND
   FREEZING RAIN SOUTH OF M-72. SNOW WILL BECOME LESS INTENSE
   WEDNESDAY.

 * GUSTY EAST WINDS WILL PRODUCE CONSIDERABLE BLOWING SNOW.

 * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR 
   SIGNIFICANT SNOW OR SLEET ACCUMULATIONS THAT MAY IMPACT 
   TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. 

&&

$$
528 
WWUS43 KAPX 221352
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
952 AM EDT TUE MAR 22 2011

...WINTER STORM TO IMPACT MUCH OF NORTHERN MICHIGAN TONIGHT AND
WEDNESDAY...

.LOW PRESSURE OVER NEBRASKA EARLY TUESDAY MORNING WILL MOVE EAST
ACROSS THE LOWER GREAT LAKES TONIGHT AND WEDNESDAY. SNOW WILL
OVERSPREAD NORTHERN LOWER MICHIGAN THIS EVENING...AND BECOME HEAVY
AT TIMES OVERNIGHT AND WEDNESDAY. SOUTH OF M-72...THE SNOW WILL
BEGIN AS A WINTRY MIX OF SNOW...SLEET...AND LIGHT FREEZING RAIN.
GUSTY EAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW TONIGHT
AND WEDNESDAY.

STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED BY LATE
WEDNESDAY...PARTICULARLY SOUTH OF A LINE FROM PELLSTON TO ROGERS
CITY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

MIZ020-025>027-031>034-041-222200-
/O.UPG.KAPX.WS.A.0004.110322T2200Z-110323T1800Z/
/O.NEW.KAPX.WS.W.0004.110322T2200Z-110324T0000Z/
LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-GLADWIN-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
KALKASKA...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
GLADWIN
952 AM EDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
8 PM EDT WEDNESDAY. 

IMPACTS...

 * DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS...LOW
   VISIBILITIES...AND BLOWING SNOW.

HAZARDOUS WEATHER...

 * SNOW WILL SPREAD ACROSS NORTHERN LOWER MICHIGAN TONIGHT...AND
   WILL BECOME HEAVY AT TIMES.

 * THE MOST INTENSE SNOW...LIKELY FALLING AT A RATE OF AN INCH PER
   HOUR...WILL OCCUR FROM LATE EVENING UNTIL MID MORNING
   WEDNESDAY.

 * THE SNOW MAY MIX WITH SLEET AND LIGHT FREEZING RAIN AT THE
   ONSET TONIGHT ALONG AND SOUTH OF A LINE FROM TRAVERSE CITY TO
   TAWAS.

 * GUSTY EAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
   SNOW TONIGHT AND WEDNESDAY.

 * BY LATE WEDNESDAY...STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES
   ARE LIKELY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

  * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
    SNOW...SLEET...OR ICE ARE EXPECTED. STRONG WINDS ARE ALSO
    POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MIZ019-021-022-028>030-035-036-042-222200-
/O.UPG.KAPX.WS.A.0004.110322T2200Z-110323T1800Z/
/O.NEW.KAPX.WS.W.0004.110323T0100Z-110324T0000Z/
CHARLEVOIX-ANTRIM-OTSEGO-CRAWFORD-OSCODA-ALCONA-OGEMAW-IOSCO-
ARENAC-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
GRAYLING...MIO...HARRISVILLE...WEST BRANCH...TAWAS CITY...
STANDISH
952 AM EDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 8 PM EDT WEDNESDAY. 

IMPACTS...

 * DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS...LOW
   VISIBILITIES...AND BLOWING SNOW.

HAZARDOUS WEATHER...

 * SNOW WILL SPREAD ACROSS NORTHERN LOWER MICHIGAN TONIGHT...AND
   WILL BECOME HEAVY AT TIMES.

 * THE MOST INTENSE SNOW...LIKELY FALLING AT A RATE OF AN INCH PER
   HOUR...WILL OCCUR FROM MIDNIGHT UNTIL EARLY AFTERNOON WEDNESDAY.

 * THE SNOW MAY MIX WITH SLEET AND LIGHT FREEZING RAIN AT THE
   ONSET TONIGHT ALONG AND SOUTH OF A LINE FROM TRAVERSE CITY TO
   TAWAS.

 * GUSTY EAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
   SNOW TONIGHT AND WEDNESDAY.

 * BY LATE WEDNESDAY...STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES
   ARE LIKELY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

  * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
    SNOW...SLEET...OR ICE ARE EXPECTED. STRONG WINDS ARE ALSO
    POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MIZ023-024-222200-
/O.NEW.KAPX.WS.W.0004.110323T0100Z-110324T0000Z/
MONTMORENCY-ALPENA-
INCLUDING THE CITIES OF...ATLANTA...ALPENA
952 AM EDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 8 PM EDT WEDNESDAY.

IMPACTS...

 * DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS...LOW
   VISIBILITIES...AND BLOWING SNOW.

HAZARDOUS WEATHER...

 * SNOW WILL SPREAD ACROSS NORTHERN LOWER MICHIGAN TONIGHT...AND
   WILL LIKELY BECOME HEAVY AT TIMES.

 * THE MOST INTENSE SNOW...LIKELY FALLING AT A RATE OF NEARLY AN
   INCH PER HOUR...WILL OCCUR FROM LATE TONIGHT UNTIL EARLY
   AFTERNOON WEDNESDAY.

 * GUSTY EAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
   SNOW TONIGHT AND WEDNESDAY.

 * BY LATE WEDNESDAY...STORM TOTAL ACCUMULATIONS OF AROUND 8
   INCHES ARE POSSIBLE. THE HEAVIEST SNOW IS EXPECTED JUST SOUTH
   OF ALPENA AND ATLANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

  * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
    SNOW...SLEET...OR ICE ARE EXPECTED. STRONG WINDS ARE ALSO
    POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MIZ016>018-222200-
/O.NEW.KAPX.WW.Y.0011.110323T0100Z-110324T0000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY
952 AM EDT TUE MAR 22 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 8 PM EDT WEDNESDAY.

IMPACTS...

 * HAZARDOUS TRAVEL CONDITIONS DUE TO FALLING SNOW...BLOWING
   SNOW...AND SLICK ROADS.

HAZARDOUS WEATHER...

 * SNOW WILL SPREAD ACROSS MOST OF NORTHERN LOWER MICHIGAN
   TONIGHT.

 * THE SNOW WILL REACH THE STRAITS REGION AROUND MIDNIGHT. THE
   POTENTIAL EXISTS FOR A VERY SHARP NORTHERN EDGE TO THE SNOW...
   WILL LITTLE SNOWFALL POSSIBLE FROM THE BRIDGE NORTHWARD.

 * GUSTY EAST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW LATE
   TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW AND
   BLOWING SNOW ARE EXPECTED. THIS WILL RESULT IN SLICK TRAVEL
   CONDITIONS.

&&

$$

SMITH

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Mar 21, 1:30 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 21, 1:30 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
130 AM EDT MON MAR 21 2011

.SYNOPSIS.../ISSUED AT 400 AM/

DEEPENING LOW PRESSURE OVER THE NORTHERN PLAINS WILL SWEEP EAST AND
CROSS THE LOWER MICHIGAN AREA TONIGHT. THIS WILL BRING A MIXED BAG
OF PRECIPITATION TO THE AREA...RANGING FROM LOCALLY HEAVY RAINS AND
POSSIBLE THUNDERSTORMS IN THE SOUTH...TO A FEW INCHES OF SNOW IN
THE NORTH...WITH MIXED RAIN...SNOW AND SLEET IN BETWEEN.

HIGHER PRESSURE SNEAKS INTO THE REGION FOR MONDAY AND MONDAY
NIGHT...BEFORE THE NEXT STORM SYSTEM IS SLATED TO BRING
POTENTIALLY SIGNIFICANT SNOWS TO THE NORTH WOODS TUESDAY THROUGH
WEDNESDAY.

MUCH COLDER THAN NORMAL TEMPERATURES WILL INVADE THE REGION FOR
THE LATTER HALF OF THE UPCOMING WORK WEEK.

FF/SMD

&&

.SHORT TERM.../ISSUED AT 947 PM/...TONIGHT

CONVOLUTED WEATHER SYSTEM ROLLING THROUGH REGION THIS EVENING
BRINGING A LITTLE BIT OF EVERYTHING TO THE TABLE. WATER VAPOR
IMAGERY REVEALING POTENT MID LEVEL SHORT WAVE PLOWING INTO THE UPPER
MIDWEST WHILE 100+ KNOT UPPER JET STREAK ROUNDS THE TROUGH AND IN
THE PROCESS OF PUNCHING INTO THE LOWER LAKES. AREA OF PRECIP AHEAD
OF THE WAVE IS NOW PUSHING THROUGH UPPER MICHIGAN/NORTHERN
WISCONSIN. SOME THUNDER SEEN EARLIER WITH THIS PRECIP LINKED TO AXIS
OF STEEPER LAPSE RATES ALOFT STRETCHING UP THROUGH THE UPPER
MIDWEST. BUT THUNDER SEEMS TO HAVE FADED AT THIS JUNCTURE.

TO THE SOUTH...WARM FRONT CURRENTLY STRETCHED ACROSS NORTHERN
ILLINOIS INTO NORTHERN OHIO WITH ONGOING SHOWERS NORTH OF THE FRONT
ACROSS SOUTHERN LOWER MICHIGAN. IN ADDITION...LOW LEVEL JET
STRENGTHENING ACROSS THE LOWER LAKES ACROSS THE FRONT. COMBINED WITH
THE AFOREMENTIONED ELEVATED INSTABILITY...HAS SPAWNED SEVERAL
POCKETS OF TSTMS NOW PUSHING THROUGH CENTRAL AND SOUTHERN LOWER
MICHIGAN JUST ON THE FRINGE OF THE CWA.

REST OF TONIGHT...THE OL' NORTHERN MICHIGAN SPLIT. POTENT SHORT WAVE
WILL TRAVERSE THE NORTHERN HALF OF THE STATE OVER THE NEXT SEVERAL
HOURS DRIVING NORTHERN BATCH OF PRECIP THROUGH EASTERN UPPER
MICHIGAN AND THE TIP OF THE MITT (PER RADAR TRENDS). PER FORECAST
SOUNDINGS AND SFC OBS...EXPECT PRIMARILY MIXED SNOW/SLEET IN EASTERN
UPPER MICHIGAN WITH UP TO A FEW INCHES OF ACCUMULATION AND MIXED
RAIN/SLEET FOR THE TIP OF THE MITT. MEANWHILE...SFC LOW AND WARM
FRONT TO THE SOUTH FORECAST TO SLIDE UP ACROSS SOUTHERN LOWER
MICHIGAN. ALSO BASED ON RADAR TRENDS...SECOND CATEGORICAL BATCH OF
SHOWERS/THUNDERSTORMS WILL SKIRT THROUGH CENTRAL AND SOUTHERN LOWER
MICHIGAN PRIMARILY SOUTH OF M-55. IN BETWEEN... SCATTERED RAIN
SHOWERS ANTICIPATED BETWEEN M-68 AND M-55. SFC TEMPS HOVERING AROUND
FREEZING IN THE HIGHER TERRAIN MIGHT LEAD TO PATCHY FREEZING RAIN
ALTHOUGH I DO THINK THAT AS WARMER AIR NOSES NORTH THAT SFC TEMPS
WILL INCH TO AOA 32F.

SYSTEM EXPECTED TO COMPLETELY EXIT THE REGION AFTER 09Z. SFC BASED
DEEP SATURATED ISOTHERMAL LAYER REMAINS THROUGH THE BALANCE OF THE
NIGHT SUGGESTING DRIZZLE AND FOG FOR THE REST OF THE NIGHT.

ADAM

&&

.LONG TERM.../ISSUED AT 345 PM/...MONDAY AND BEYOND

PRIMARY FOCUS IN THE EXTENDED CENTERS ON EVOLUTION OF POTENTIAL HIGH
IMPACT WINTER STORM SET TO VISIT AT LEAST PARTS OF THE GREAT LAKES
REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. DEVELOPING PATTERN HAS
PLENTY OF POTENTIAL...WITH DEEPENING EAST CANADA TROUGHING SUPPLYING
COLD AIR AND EVER INCREASING TIGHT BAROCLINIC ZONE WHILE SIGNIFICANT
PIECE OF CURRENT WEST COAST TROUGH BREAKS OFF AND HEADS ACROSS THE
NORTHERN PLAINS. FORECAST CONCERNS CENTER SPECIFICALLY ON THE
POTENTIAL IMPACTS OF THIS EARLY SPRING WINTER-LIKE STORM.

PERIOD STARTS OF BENIGN ENOUGH...AS CURRENT STORM PIVOTS QUICKLY OFF
TO THE EAST MONDAY MORNING. PLENTY OF LOW LEVEL MOISTURE...SEEN
STRETCHING ACROSS SOUTHERN CANADA...EXPECTED TO SWEEP SOUTHEAST IN
RENEWED CAA BEHIND THIS DEPARTING STORM. WHILE LOW LEVEL MOISTURE
LOOKS ABUNDANT...SUBSTANTIAL DEARTH OF ITS MID LEVEL COUNTERPART...
PER MODEL DERIVED SOUNDINGS...SUGGEST DRIZZLE POSSIBILITIES ACROSS
NORTHWEST LOWER (ADDITIONAL TERRAIN FORCED ASCENT) AND EASTERN UPPER
MONDAY MORNING. WILL KEEP TOKEN LOW PROB SNOW SHOWER MENTION EASTERN
UPPER WITH SOME POTENTIAL FOR DEEPER MOISTURE UP THAT WAY. MOISTURE
PROFILES CONTINUE TO THIN THROUGH MONDAY AFTERNOON AND EVENING AS
WEDGE OF CANADIAN HIGH PRESSURE BUILDS SOUTH...ALTHOUGH EXPECT
PLENTY OF STRATO-CU TO CONTINUE THROUGH THE AT LEAST THE FIRST PART
OF MONDAY NIGHT.

CONCERNS AND CHALLENGES RATCHET UP SIGNIFICANTLY BEGINNING AS EARLY
AS TUESDAY AS FIRST WING OF WAA PRECIPITATION DEVELOPS LATER MONDAY
NIGHT ACROSS THE WESTERN LAKES AND RIDES TIGHTENING BAROCLINIC ZONE
OFF TO THE SOUTHEAST. NOT OVERLY CONFIDENT ON JUST HOW FAR NORTHWEST
THIS PRECIPITATION SHIELD WILL EXTEND AS PRECIP CORE OUTRUNS BEST
DYNAMICS AND FEED OF LOW LEVEL DRY AIR INTENSIFIES AROUND
DEVELOPING HUDSON BAY HIGH. HAVE NUDGED POPS TO HIGH CHANCE FAR
SOUTHWEST...BUT REMAIN FAR LESS AGGRESSIVE THAN MOST GUIDANCE WOULD
SUGGEST. HAVE LEFT PRECIPITATION TYPE AS RAIN/SNOW MIXTURE AS ABOVE
FREEZING SURFACE TEMPERATURES MAY BE OFFSET BY CONTINUAL
EVAPORATIONAL COOLING.

REAL FUN BEGINS TUESDAY NIGHT RIGHT TROUGH WEDNESDAY EVENING AS MAIN
PIECE OF MID LEVEL SUPPORT PIVOTS EAST OUT OF THE NORTHERN PLAINS.
SEVERAL PERIOD TREND OF LESS NORTHERN STREAM INFLUENCE PER GUIDANCE
CONTINUES... SUGGESTING ESTABLISHED CENTRAL LAKES BAROCLINIC ZONE
REMAINING NEARLY STATIONARY...WITH FORCED ASCENT INCREASINGLY
RAPIDLY ALONG AND NORTH OF THIS BOUNDARY AS LOW AND MID LEVEL WINDS
BACK IN RESPONSE TO APPROACHING WAVE. SOUTHERN LAKES MOISTURE
PROFILES REMAIN IMPRESSIVE...WITH ALREADY ESTABLISHED PACIFIC
MOISTURE FEED AUGMENTED BY INCREASING WESTERN GULF OF MEXICO
MOISTURE INFLUENCE. THIS PUSHES PWAT VALUES TO WELL OVER AN INCH
OVER THE SOUTHWEST GREAT LAKES...WITH ABOVE MENTIONED STRENGTHENING
ISENTROPIC UPGLIDE FORCING THIS MOIST AIRMASS INTO THE NORTHERN
LAKES. COUPLE THIS WITH ELONGATED AND PERSISTENT LOW AND MID LEVEL
FGEN SIGNATURES AND NEAR MOIST ADIABATIC MID LEVEL LAPSE RATES...AND
THE STAGE IS SET FOR HEAVY PRECIPITATION TO BREAK OUT ACROSS
PORTIONS OF THE GREAT LAKES REGION. WITH THE EXCEPTION OF THE
NAM-WRF (WHICH ALLOWS DEEP NORTHEAST DRY FLOW TO REALLY CARVE INTO
THE PRECIPITATION CORE)...OVERWHELMING SUPPORT FOR CORE OF HEAVIEST
PRECIPITATION TO RAPIDLY BOW NORTH INTO AT LEAST MOST OF NORTHERN
LOWER MICHIGAN TUESDAY NIGHT INTO WEDNESDAY EVENING. HAVE TO GIVE
SOME CREDENCE TO OFTEN SUPERIOR DRY AIR HANDLING OF THE NAM...AND
HAVE KEPT MUCH OF EASTERN UPPER WITH JUST A CHANCE SNOW MENTION.
THIS CAN BE REFINED WITH FUTURE SHIFTS IF NORTHWARD TREND CONTINUES.
NORTHWARD SURGE SEEN IN MOST HIGH RES GUIDANCE AND THEIR ASSOCIATED
ENSEMBLES DOES BRING PRECIPITATION TYPE ISSUES INTO THE PICTURE
TUESDAY NIGHT INTO WEDNESDAY MORNING. GFS MOST AGGRESSIVE WITH THIS
SCENARIO...WITH 850MB-700MB WARM NOSE BOWING INTO NORTH CENTRAL
LOWER MICHIGAN. HAVE GUT FEELING THIS MAY TOO AGGRESSIVE...
ESPECIALLY WITH NORTHEAST FLOW PERSISTENT DRY AIR FEED. HAVE
INTRODUCED SLEET WORDING FAR SOUTH AND SOUTHWEST AS A STARTING
POINT. AGGRESSIVE PRECIPITATION AMOUNTS (ONE HALF TO ONE INCH) PER
PROGS APPEAR REASONABLE...ESPECIALLY WHEN CONSIDERING SUSTAINED
DYNAMICS INTERACTING WITH VERY FAVORABLE MOISTURE FEED. LESSONS
LEARNED FORM THE NOT TO DISTANT PAST SUGGEST CUTTING THESE TOTALS
SOME...HOWEVER. STILL...THINKING AT LEAST HALF INCH AMOUNTS APPEAR
REASONABLE ACROSS MUCH OF NORTHERN LOWER MICHIGAN BY THE TIME THE
EVENT WRAPS UP WEDNESDAY EVENING. SNOW-TO-LIQUID RATIOS OF FOREMOST
IMPORTANCE FOR SNOWFALL AMOUNTS...AND THESE REMAIN A FORMIDABLE
CHALLENGE GIVING TIME OF YEAR AND ARRAY OF EXACT THERMAL STRUCTURES
SEEN ON PROGS. EVEN USING LOW END OF THE SPECTRUM (5/10 TO ONE)
YIELDS SEVERAL INCHES OF SNOW OVER ALL OF NORTHERN LOWER. NOW...
BESIDES THE SNOW POTENTIAL...EVER INCREASING TIGHT PRESSURE GRADIENT
ARGUES FOR VERY GUSTY EAST TO NORTHEAST WINDS THROUGH THE PERIOD...
ONLY ADDING TO THE TRAVEL DIFFICULTIES. WITH THIS THREAT STILL
SEVERAL PERIODS AWAY...HAVE OPTED TO HIT THE POTENTIAL HARD IN THE
LATEST HWO AND ON-LINE WEATHER BRIEFINGS...HOLDING OFF ON ANY WINTER
STORM WATCH JUST YET (ALTHOUGH IF TRENDS HOLD...ONE WILL LIKELY BE
NEEDED SHORTLY).

HIGH PRESSURE BUILDING SOUTH BEHIND THIS SYSTEM SHOULD BRING A
QUIET...BUT COLD...END OF THE WORK WEEK INTO NEXT WEEKEND. PLENTY OF
COLD AIR FOR LAKE SNOW PRODUCTION...BUT DEARTH OF SYNOPTIC MOISTURE
SUPPORT ARGUES FOR NOTHING MORE THAN FLURRIES. OH...BY THE
WAY...SPRING OFFICIALLY BEGINS AT 7:21 PM TODAY :).

MSB

&&

.MARINE.../ISSUED AT 343 PM/

MARINE...PRESSURE GRADIENT TIGHTENING THROUGH THIS EVENING WITH
ARRIVAL OF LOW PRESSURE FROM THE UPPER MIDWEST...WITH LOW LEVEL
WINDS RAMPING UP SIGNIFICANTLY. EVEN CONSIDERING THE INCREASING
STABILITY THROUGH TONIGHT...950MB WINDS REACH AS HIGH AS 40-50KTS
LATER THIS AFTERNOON AND EVENING. SLIGHTLY UNSTABLE ACROSS NRN LAKE
HURON AROUND 00-06Z TO MAYBE TAP INTO GALE FORCE WIND GUSTS AROUND
PRESQUE ISLE...AND HAVE THUS ISSUED THE GALE WARNING. ALL OTHER
AREAS SEEMINGLY DO NOT HAVE EITHER STRONG ENOUGH WINDS OR ARE TOO
STABLE FOR GALES. WILL HAVE TO MONITOR THOUGH. THIS IS A QUICK
MOVING SYSTEM WITH LOW PRESSURE TRACKING ACROSS LAKES MICHIGAN AND
HURON TONIGHT...AND WESTERLY FLOW DEVELOPING BEHIND IT. WINDS WILL
BE FLIRTING WITH 25 KNOT GUSTS INTO MONDAY...AND WAVES WILL BE QUITE
CHOPPY FOR SOME NEARSHORES. HAVE THUS EXTENDED ALL HEADLINES INTO AT
MONDAY MORNING AT THIS POINT. EXPECT ADDITIONAL ALTERATIONS IN
SUBSEQUENT FORECAST ISSUANCES. A GENERAL 10-20KT FLOW EXPECTED INTO
MONDAY NIGHT BEFORE FLOW RAMPS BACK UP AGAIN AHEAD OF NEXT SYSTEM
APPROACHING TUESDAY NIGHT-WEDNESDAY.

SMD

&&

.AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS

COMPLEX LOW PRESSURE SYSTEM WILL TRAVERSE THE REGION OVERNIGHT. MAIN
AREA OF PRECIP NOW MOVING THROUGH NORTHERN MICHIGAN WITH RAIN AND
FREEZING RAIN SHOWERS/SCATTERED TSTMS RUNNING THROUGH LOWER MICHIGAN
WHILE AREA OF SNOW/SLEET MOVING THROUGH EASTERN UPPER MICHIGAN.
CONDITIONS WILL TEETER BETWEEN MVFR/IFR OVER THE NEXT FEW HOURS.
HOWEVER...AS SYSTEM DEPARTS LATER OVERNIGHT...ABUNDANT LOW LEVEL
MOISTURE WILL SET THE STAGE FOR DRIZZLE AND FOG DEVELOPMENT AND
SOLID IFR CONDITIONS. IFR CONDITIONS WILL LIKELY PERSIST THROUGH
MONDAY MORNING WITH SOME IMPROVEMENT TO MVFR DURING THE
AFTERNOON.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 1 PM EDT MONDAY FOR LHZ345-346-349.
     GALE WARNING UNTIL 1 PM EDT MONDAY FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EDT MONDAY FOR LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 1 PM EDT MONDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Mar 20, 10:55 PM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1055 PM EDT SUN MAR 20 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211230-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1055 PM EDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN
THROUGH 2 AM. THESE STORMS WILL NOT BE SEVERE.

ACCUMULATING SNOW IS EXPECTED TONIGHT IN EASTERN UPPER MICHIGAN.
TROUT LAKE AND PICKFORD.

GALE FORCE WIND GUSTS ARE EXPECTED ACROSS PORTIONS OF THE
NEARSHORE WATERS OF LAKE HURON TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE FORCE WIND GUSTS ARE EXPECTED ACROSS PORTIONS OF THE
NEARSHORE WATERS OF LAKE HURON MONDAY MORNING.

THE POTENTIAL IS INCREASING FOR A SIGNIFICANT WINTER STORM TO
IMPACT AT LEAST PORTIONS OF NORTHERN MICHIGAN TUESDAY NIGHT
THROUGH WEDNESDAY EVENING. THIS SYSTEM MAY BRING HEAVY SNOW AND
MIXED PRECIPITATION...WITH THE GREATEST IMPACTS AT THIS TIME
EXPECTED ACROSS NORTHERN LOWER MICHIGAN. IN ADDITION...VERY GUSTY
NORTHEAST TO EAST WINDS ARE EXPECTED...COMPOUNDING THE HAZARDOUS
TRAVEL CONDITIONS. PLEASE STAY TUNED FOR FUTURE UPDATES ON THIS
POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

ADAM

In the hours before

Local storm report, Mar 21, 1:04 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
104 AM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             SAULT SAINT MARIE       46.48N 84.37W
03/21/2011  M3.2 INCH        CHIPPEWA           MI   OFFICIAL NWS OBS

            5 HR TOTAL THRU 1 AM. SNOWDEPTH 9 INCHES.

&&

JZ
Local storm report, Mar 21, 2:19 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
219 AM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     SNOW             SAULT STE. MARIE        46.48N 84.37W
03/21/2011  M4.0 INCH        CHIPPEWA           MI   OFFICIAL NWS OBS

            6 HR TOTAL THRU 2 AM. SNOWDEPTH 10 IN.

&&

JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:59 PM EDTGale WatchAPX19 hr
Mar 21, 3:59 PM EDTSmall Craft AdvisoryAPX72 hr

Nearby

Winter Storm Watches in Michigan, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.